Doctors Lounge - Fertility Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Fertility
Question: birth control pills and fertility
|sm_woman - Mon Jul 11, 2005 11:50 am||
i have just recently heard from some of my friends that you should take the "pill" for more than 3 years because you may never be able to have kids or it will take you a long time to have kids. I have been taking the pill for almost 6 years and i am now wondering if i should go off of it for a while. I do have a boyfrind and have been with him for almost 3 years. BUT i DO NOT want to get pregnant any time soon....I am just wondering if i should go off of them for a while and if i do...what will change??? i.e. weight...i do not want to gain anymore!!
|eireann - Wed Aug 24, 2005 10:04 am||
I am not a doctor or even in the medical profession, but I am offering some advice that relates to when I was on the pill.
Basically, you are putting hormones into your body and for obvious reasons, the less time using any form of unecessary chemicals the better.
I was informed by my doctor, that I should be off the pill for at least 3 months before trying to get pregnant, just to be on the safe side. I was on the pill for 5 years and have been off of it for about 2 years, but wish i didn't stay on for as long as I did.
You will not gain any weight going off the pill ( you will probably lose weight) and your periods will no longer be exactly on schedule. you may experience a heavier flow and more cramping if you go off the pill.
my advice is ...if you're planning on getting pregnant in the next year or so, it might be time to go off the pill. If you have no intentions in getting pregnant for a long time, then you might as well stay on it for a while longer.
Although six years is a while to be on the pill, i know people who have been on it much longer (over a decade), and have had no problems becoming pregnant.
hope this helps.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.